MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINISTICK; MICRO-INTRODUCER SET

ANGIODYNAMICS ANGIODYNAMICS / MINISTICK; MICRO-INTRODUCER SET
Catalog Number H965457501
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965457501) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The device history records for the lots obtained through the shr (packaging lots) as well as the guidewire component lots were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2017 angiodynamics venous access complaint report was reviewed for the mini-sticks product family and the failure mode "guidewire broke/migrated." no adverse trend was identified.The reported complaint description is unable to be confirmed, nor can a root cause be identified, as no sample was returned for evaluation.The guidewire accessory is supplied to angiodynamics by the supplier heraeus medical.Heraeus medical has been notified of this event via a supplier corrective action request (scar) for informational purposes only.A possible root cause for the fractured guidewire may be that the end user pulled the wire back through the needle.The dfu packaged with the ministick device states: "the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." (b)(4).
 
Event or Problem Description
As reported on end user medwatch # (b)(4): "during a femoral access attempt, a 'micropuncture' wire was introduced and resistance was met.Wire was removed with difficulty.Fluoroscopy was done and revealed possible fracture tip of wire left in body.Physician revealed tip had broken off from wire." the wire was not intravascular, but left in the soft tissue.The physician chose not to retrieve the device.".

Brand Name
ANGIODYNAMICS / MINISTICK
Common Device Name
MICRO-INTRODUCER SET
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6894574
Report Number1317056-2017-00078
Device Sequence Number809438
Product Code DRE
UDI-Device IdentifierH965457501
UDI-PublicH965457501
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965457501
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;